MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-12
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient, but the delivery system is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the distal left main (dlm) artery.Atherectomy was performed on the calcified lesion and a 3x20mm nc trek balloon dilatation catheter (bdc) was advanced to the lesion and inflated two times to 20 atmospheres (atm).A 3x28mm skypoint drug eluting stent (des) was advanced but failed to cross the heavily calcified anatomy and was removed.A 3.5x12mm trek rx bdc was used to further dilatate the lesion and a 3.5x12mm skypoint des was advanced with resistance from the calcium and an unspecified previously implanted stent in the dlm, causing the stent to dislodge from the balloon into the left main.An attempt to snare the stent was unsuccessful so they went in with another 3.5x12mm skypoint and used it to crush the dislodged stent in the left main wall, and another 3x12mm skypoint was used to complete stenting in the target lesion.A trek bdc was then used for post dilatation to successfully complete the procedure.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the difficult anatomy and/or previously implanted stent causing the reported difficulty to advance and subsequent stent dislodgement.The dislodged stent was embedded into the left main wall and a balloon catheter was used to successfully complete the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14722251
Report Number2024168-2022-06535
Device Sequence Number4909102
Product Code NIQ
UDI-Device Identifier08717648233388
UDI-Public08717648233388
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2023
Device Model Number1804350-12
Device Catalogue Number1804350-12
Device Lot Number1101341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X12MM TREK RX; 3X20 NC TREK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale